Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Is it safe to take tetrabenazine along with Brintellex and Xanax?

User rating for this question
Answered by
Practicing since : 1983
Answered : 1485 Questions
I have tardive dyskinesia of the tongue. It is a side effect of taking Abilify. I have had it over a year. I had one botox shot that didn't work. Now I'm thinking about taking tetrabenazine. The problem is that I have moderate depression. I'm taking 40 mg. of Brintellex for the depression and 40 mg. of Xanax for the dyskinesia. Do you think it would be safe to try tetrabenazine?
Posted Wed, 19 Feb 2014 in Brain and Spine
Answered by Dr. Saatiish Jhuntrraa 51 minutes later
Brief Answer: Try clonidine instead of tetrabenazine. Detailed Answer: Hello Thanks for choosing WWW.WWWW.WW Sorry to learn about your problem. Tardive Dyskinesia is best treated by stopping the offending drug so if your are on abilify, consider to stop it after consultation with your doctor.Tetrabenazine can be tried but it has Depression as the most common side effect(in 15-20% of cases) so it has to be considered after weighing pros and cons. I would suggest to try clonidine ,instead of tetrabenazine for TD , after discussion with your doctor. Hope this information is helpful DR SAATIISH JHUNTRRAA
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor